MDJunction - People Helping People
 
Ask a Question
11/06/2009 10:31 AM

is it safe?switching meds constantly

steve571
steve571  
Posts: 2695
VIP Member

so i resently started addresing my bp again after being un medecated for around year or so,i used to take depakote er. so this time ,all i could get was into a sliding fee clinic ,cause my insurance sucks--at first the doc didnt belive i was bp,just goin on what i was telling her--for im not good at telling stranger whats really goin on,so she gave me paxil,wich at this point,i just wanted get stable, so i took it,it put me in manic state,irritble,no sleep,racing thoughts bad,hearing stuff etc. so i went back,took the wife this time--so she could help me explane what was goin on--i was only on paxil 4 lil over a week--this time she gave symbyax,wich is -zyprexa an fluoxetine--it helped ,started sleeping ata least but then i thought everyone out get me bad--parnoia really bad,only on it lil over a week--no im startin seroquel---my wife made point last night that is it safe to be switching these bp meds so often that close together?
Reply

11/06/2009 11:26 AM
pirateprincess421
pirateprincess421  
Posts: 31179
VIP Member

From what I understand, most pdoc do not switch meds at the drop of a hat. They taper slowly and give you another med at the same time. Most of my incidents with hospitals revolved around switching meds. Even though we did it slowly. Give this one about 6 weeks if you can. Otherwise they really don't know what's happening.

I also understand BPs need to be on 3 meds. Anti depressent, anti-phsyctic and mood stabilzer. They make be giving you just one at a time to see if your body can stablize without the extra meds.


11/06/2009 11:45 AM
Missy1968
Missy1968  
Posts: 186
Member

Hi - I noticed you take risperdal. My doc mentioned it. Do you have any side effects? I guess it does work well or you wouldnt be on it. I know everyone is different but just wondering...

11/06/2009 02:33 PM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

Steve - If you were only on these meds a week each, then your blood levels of them might not have been very high. This might make it less likely to have a interaction between your meds.

Also, many medications can be safely mixed. Hopefully, yours can be. There are drug interaction checkers online to check for such things.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved